Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 127, NWS Des Moines, IA

May 17, 201710 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 4:27 PM CDT for 10 counties in Iowa. It was in force for 63 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 4:27 PM CDT (21:27 UTC)
Expired
May 17, 2017, 5:30 PM CDT
In force
63 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Appanoose County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 4:29 PM CDTHAIL 1Albia, IAFIRE CHIEF REPORTED QUARTER SIZED HAIL IN ALBIA.
May 17, 4:36 PM CDTTSTM WND GST 602 S Pleasantville, IAREPORTED AT HIGHWAY 5 AND HIGHWAY 92,.
May 17, 4:39 PM CDTTSTM WND GST 705 W Monroe, IA
May 17, 4:45 PM CDTTSTM WND DMGOskaloosa, IALARGE TREE DOWNED IN TOWN. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
May 17, 4:51 PM CDTTSTM WND GST 65Pella, IARWIS STATION ON IA 163.
May 17, 4:51 PM CDTTSTM WND GST 65Pella, IAIA 163 PELLA RWIS STATION.
May 17, 5:01 PM CDTTSTM WND GST 57Pella, IARWIS STATION AT IA 163.
May 17, 5:25 PM CDTTSTM WND GST 682 Ssw Grinnell, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 12:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WUUS53 KDMX 172127
SVRDMX
IAC007-099-117-123-125-135-157-179-181-185-172230-
/O.NEW.KDMX.SV.W.0127.170517T2127Z-170517T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
427 PM CDT WED MAY 17 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Poweshiek County in central Iowa...
  Monroe County in south central Iowa...
  Eastern Lucas County in south central Iowa...
  Wapello County in southeastern Iowa...
  Marion County in south central Iowa...
  Northeastern Wayne County in south central Iowa...
  Mahaska County in south central Iowa...
  Northwestern Appanoose County in south central Iowa...
  Eastern Jasper County in central Iowa...
  Eastern Warren County in south central Iowa...

* Until 530 PM CDT.

* At 427 PM CDT, severe thunderstorms were located along a line
  extending from near Carlisle to near Knoxville to near Lake
  Sundown, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Ottumwa, Newton, Indianola, Oskaloosa, Pella, Grinnell, Knoxville,
  Chariton, Albia, Montezuma, Monroe, Pleasantville, Brooklyn, New
  Sharon, Melcher-Dallas, Eddyville, Ottumwa Industrial Airport,
  Rathbun Lake, Iowa Speedway and Knoxville Raceway.

This includes Interstate 80 between mile markers 165 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4079 9318 4109 9334 4135 9357 4150 9335
      4148 9334 4151 9333 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4116 9241
      4116 9218 4104 9218
TIME...MOT...LOC 2127Z 246DEG 56KT 4150 9340 4124 9307 4091 9276 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MF
3 follow-up statements
717 
WWUS53 KDMX 172143
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
443 PM CDT WED MAY 17 2017

IAC117-185-172152-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Lucas IA-Wayne IA-
443 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUCAS AND NORTHEASTERN
WAYNE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4087 9285 4116 9307 4148 9332 4150 9333
      4148 9334 4151 9333 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4116 9241
      4116 9218 4104 9218
TIME...MOT...LOC 2142Z 245DEG 56KT 4161 9312 4133 9279 4100 9248 

$$

IAC007-099-123-125-135-157-179-181-172230-
/O.CON.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-Warren IA-
443 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR POWESHIEK...MONROE...WAPELLO...MARION...MAHASKA...NORTHERN
APPANOOSE...EASTERN JASPER AND NORTHEASTERN WARREN COUNTIES...

At 442 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Monroe to 8 miles southeast of Pella
to near Ottumwa, moving northeast at 65 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Ottumwa, Newton, Oskaloosa, Pella, Grinnell, Knoxville, Albia,
Montezuma, Monroe, Brooklyn, New Sharon, Eddyville, Ottumwa
Industrial Airport, Iowa Speedway, Knoxville Raceway, Rock Creek
Lake, Lake Red Rock, Sully, Fremont and Moravia.

This includes Interstate 80 between mile markers 165 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4087 9285 4116 9307 4148 9332 4150 9333
      4148 9334 4151 9333 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4116 9241
      4116 9218 4104 9218
TIME...MOT...LOC 2142Z 245DEG 56KT 4161 9312 4133 9279 4100 9248 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MF
617 
WWUS53 KDMX 172201
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
501 PM CDT WED MAY 17 2017

IAC181-172210-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Warren IA-
501 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4115 9241
      4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2200Z 237DEG 48KT 4174 9297 4146 9264 4113 9233 

$$

IAC007-099-123-125-135-157-179-172230-
/O.CON.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-
501 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR POWESHIEK...MONROE...WAPELLO...EASTERN MARION...MAHASKA...
NORTHERN APPANOOSE AND EASTERN JASPER COUNTIES...

At 500 PM CDT, severe thunderstorms were located along a line
extending from near Newton to New Sharon to near Hedrick, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Trained weather spotters. At 451 pm...65 mph winds were 
         reported by a Department of Transportation weather station. 
        
IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Ottumwa, Newton, Oskaloosa, Pella, Grinnell, Knoxville, Albia,
Montezuma, Monroe, Brooklyn, New Sharon, Eddyville, Ottumwa
Industrial Airport, Iowa Speedway, Knoxville Raceway, Rock Creek
Lake, Lake Red Rock, Sully, Fremont and Moravia.

This includes Interstate 80 between mile markers 165 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4115 9241
      4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2200Z 237DEG 48KT 4174 9297 4146 9264 4113 9233 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MF
737 
WWUS53 KDMX 172226
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
526 PM CDT WED MAY 17 2017

IAC007-099-123-125-135-157-179-172235-
/O.EXP.KDMX.SV.W.0127.000000T0000Z-170517T2230Z/
Poweshiek IA-Monroe IA-Wapello IA-Marion IA-Mahaska IA-Appanoose IA-
Jasper IA-
526 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR POWESHIEK...MONROE...
WAPELLO...EASTERN MARION...MAHASKA...NORTHERN APPANOOSE AND EASTERN
JASPER COUNTIES WILL EXPIRE AT 530 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. Additional storms 
are possible through 7 pm.

A tornado watch remains in effect until 700 PM CDT for south central,
central and southeastern Iowa.

LAT...LON 4121 9311 4163 9315 4186 9280 4186 9267
      4165 9230 4151 9230 4151 9241 4115 9241
      4115 9218 4104 9218 4087 9285 4116 9307
TIME...MOT...LOC 2225Z 246DEG 56KT 4189 9253 4161 9220 4128 9189 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 21 minutes earlier.

Area forecast discussion, May 17, 4:06 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
406 PM CDT Wed May 17 2017

.SHORT TERM.../Tonight through Thursday/
Issued at 400 PM CDT Wed May 17 2017

Round one of thunderstorms is pushing into northern Iowa early this
afternoon with a cluster of storms near Spencer at 2 PM and another
approaching Iowa Falls. These storms will continue to move to the
north or north-northeast through the afternoon and be in southern
Minnesota by around 21z/4pm. Behind these storms, clearing followed
by bubbling cumulus and new thunderstorm development are occurring
over central Iowa. Additional thunderstorms are moving out of
southeast Nebraska and northeastern Kansas, which have formed on the
nose of a strong PV anomaly. These storms will move northeastward
from northeastern Kansas early this afternoon through the state this
afternoon and evening with all modes of severe weather still
possible. Latest hi-res models show these storms pivoting
northeastward reaching the Des Moines metro around 21-22z/4-5pm and
Waterloo and Mason City around 23-00z/6-7pm. These storms will be
moving into an airmass characterized by strong boundary layer
heating along with dewpoints generally in the low and middle 60s.
However, recent observations have shown a decrease in dewpoints over
southern and southwest Iowa, which is where deep layer mixing is
taking place due to strong, gusty, synoptic winds as a result of the
aforementioned PV anomaly. This is also the area where we have
issued a special weather statement in lieu of a wind advisory given
our primary concern of severe weather this afternoon. Still, this
has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per
18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will
be more than sufficient for organized updrafts, low-level shear is
marginal currently. However, short term models show this increasing
in the next few hours. Mid-level and low-level lapse rates are
steepening ahead of the PV anomaly with 8C/km and 7C/km,
respectively. The LCLs are currently lowest over northern Iowa
around 750m with around 1250 m closer to the Missouri border and
freezing level over central Iowa are between 10000 and 11000 feet.

As the storms move out of central Iowa into southern Minnesota and
eastern Iowa by mid-evening, scattered showers will linger behind
through around midnight. Clouds will linger longer over much of the
state as winds shift to the west and northwest bringing in cooler
and drier air.

.LONG TERM.../Thursday night through Wednesday/
Issued at 400 PM CDT Wed May 17 2017

The primary concerns through the period will be precip amounts to
end the weak and another system late Monday into Tuesday. Our
current Rockies mean trough will remain in place even after the
present system departs with fair weather at onset, however our
attention will turn to the next embedded low now moving through
NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the
Missouri Valley into IA overnight into Friday morning resulting in
showers and possibly a few thunderstorms. After a minor lull in
the forcing late in the day, another short wave will rotate
through the base of the long wave trough overnight into Saturday
with deformation zone, warm/theta-e advection and frontogenetical
forcing all coming together, along with increased deep convergence
ahead of the low along the warm front. The precipitable water
values and warm cloud depths are not too high for the season, but
considering the degree of forcing for this airmass it will
potentially lead to widespread amounts over an inch before the
system exits. RFC contingency forecasts suggest this will push
rivers to significant within bank rises with at least minor
flooding certainly possible as well. Thus have likely PoPs going
during this window. Heavy rains seem to be the primary threat, but
there will be some severe weather potential during peak heating
Saturday depending on the surface low track. The warmer, more
unstable ECMWF solution would be most favorable with its western
most track. Even the cooler GFS has a sliver of uncapped MLCAPEs
far southeast in the deep shear so this will need to be monitored
in the coming days.

Forcing with this system should exit by midday Saturday leading to a
regime change by early next week with the mean trough through the
Great Lakes. This will keep us in relatively cool NW rather than SW
flow. Models are in good agreement dropping a short wave through the
trough into the Plains and Iowa late Monday into Tuesday.
Instability and shear do not appear to be sufficient to support much
of a severe weather threat however nor are heavy rains
anticipated. This pattern will keep Iowa temperatures often cool
and no better than normal with dewpoints seasonally low as well.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1250 PM CDT Wed May 17 2017

Main concern is timing of thunderstorms that will move through
central Iowa impacting the terminals this afternoon and evening
along with gusty winds. Have tried to time the heavier
thunderstorms with TEMPO groups of just a few hours, though
amendments may be needed to adjust timing as well as conditions.
The thunderstorms will be past most the terminals by mid-evening.
While conditions may improve back into VFR after the storms pass,
clouds are expected to move back in after midnight through
Thursday morning with MVFR ceilings expected over the northern
sites with low VFR ceilings over the southern sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Ansorge
LONG TERM...Small
AVIATION...Ansorge
Hazardous weather outlook, May 17, 3:31 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
331 PM CDT Wed May 17 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-182045-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
331 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

There is a slight to enhanced risk for strong to severe
thunderstorms this afternoon and evening. The main threat will be
weak, fast-moving, isolated tornadoes. Damaging winds, large hail,
and periods of heavy rain are secondary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

River flooding is possible in the coming days due to recent
rainfall that may cause some rivers to leave their banks.

Non-severe thunderstorms are possible Friday through Saturday, as
well as Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Ansorge

In the hours before

Local storm report, May 17, 4:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     2 ESE DES MOINES INT AI 41.53N 93.62W
05/17/2017  M59 MPH          POLK               IA   MESONET

            FROM KCCI SCHOOLNET SITE.

0415 PM     TSTM WND GST     2 NW CLIVE              41.63N 93.80W
05/17/2017  M59 MPH          POLK               IA   MESONET

            KCCI SCHOOLNET.

&&
Local storm report, May 17, 4:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     1 S NORWALK             41.48N 93.68W
05/17/2017  E70 MPH          WARREN             IA   EMERGENCY MNGR

            WIND GUSTS OF 60 TO 70 MPH.

&&

JAZ
Local storm report, May 17, 4:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 WNW CUMMING           41.49N 93.78W
05/17/2017                   WARREN             IA   EMERGENCY MNGR

            SEMI BLOWN OVER ON I-35 AT MILE MARKER 65.

&&

JAZ
Local storm report, May 17, 4:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 NNW WEST DES MOINES   41.58N 93.76W
05/17/2017                   POLK               IA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN WEST
            DES MOINES ALONG ASHWORTH RD.

&&

BSS
Local storm report, May 17, 4:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     1 W MURRAY              41.04N 93.97W
05/17/2017                   CLARKE             IA   EMERGENCY MNGR

            HOME OWNER JUST WEST OF MURRAY REPORTS
            SHINGLES BLOWN OFF, FLAG POLE SNAPPED, AND
            SMALL TREE BRANCHES DOWN.

&&

BSS
Local storm report, May 17, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     3 W CHARITON            41.02N 93.36W
05/17/2017  M61 MPH          LUCAS              IA   AWOS

&&

JAZ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.